Global-phase portrait and large-degree asymptotics for the Kissing polynomials

e-Archivo Repository

Show simple item record Deaño Cabrera, Alfredo Barhoumi, Ahmad Celsus, Andrew F. 2022-02-25T16:41:32Z 2022-02-25T16:41:32Z 2021-05-01
dc.identifier.bibliographicCitation Barhoumi, A., Celsus, A. F., & Deaño, A. (2021). Global‐phase portrait and large‐degree asymptotics for the Kissing polynomials. En Studies in Applied Mathematics, 147 (2), pp. 448-526
dc.identifier.issn 0022-2526
dc.description.abstract Studies in Applied Mathematics published by Wiley Periodicals LLCWe study a family of monic orthogonal polynomials that are orthogonal with respect to the varying, complex-valued weight function, (Formula presented.), over the interval (Formula presented.), where (Formula presented.) is arbitrary. This family of polynomials originally appeared in the literature when the parameter was purely imaginary, that is, (Formula presented.), due to its connection with complex Gaussian quadrature rules for highly oscillatory integrals. The asymptotics for these polynomials as (Formula presented.) have recently been studied for (Formula presented.), and our main goal is to extend these results to all (Formula presented.) in the complex plane. We first use the technique of continuation in parameter space, developed in the context of the theory of integrable systems, to extend previous results on the so-called modified external field from the imaginary axis to the complex plane minus a set of critical curves, called breaking curves. We then apply the powerful method of nonlinear steepest descent for oscillatory Riemann¿Hilbert problems developed by Deift and Zhou in the 1990s to obtain asymptotics of the recurrence coefficients of these polynomials when the parameter (Formula presented.) is away from the breaking curves. We then provide the analysis of the recurrence coefficients when the parameter (Formula presented.) approaches a breaking curve, by considering double scaling limits as (Formula presented.) approaches these points. We see a qualitative difference in the behavior of the recurrence coefficients, depending on whether or not we are approaching the points (Formula presented.) or some other points on the breaking curve.
dc.description.sponsorship This work was carried out while A.F.C. was a PhD student at theUniversity of Cambridge, and he is thankful for his current support by the Cantab Capital Institute for the Mathematics of Information and the Cambridge Centre for Analysis. A. D. gratefully acknowledges financial support from EPSRC, grant EP/P026532/1, Painlevé equations: analytical properties and numerical computation, as well as from the Madrid Government (Comunidad de Madrid-Spain) under the Multiannual Agreement with UC3M in the line of Excellence of University Professors(EPUC3M23),and in the context of the VPRICIT(RegionalProgrammeofResearchand Technological Innovation).
dc.language.iso eng
dc.publisher Wiley
dc.rights © 2021 The Authors.
dc.rights Atribución-NoComercial-SinDerivadas 3.0 España
dc.subject.other Asymptotic analysis
dc.subject.other Continuation in parameter space
dc.subject.other Orthogonal polynomials in the complex plane
dc.subject.other Riemann-Hilbert problem
dc.title Global-phase portrait and large-degree asymptotics for the Kissing polynomials
dc.type article
dc.subject.eciencia Matemáticas
dc.rights.accessRights openAccess
dc.relation.projectID Comunidad de Madrid. EPUC3M23
dc.type.version publishedVersion
dc.identifier.publicationfirstpage 448
dc.identifier.publicationissue 2
dc.identifier.publicationlastpage 528
dc.identifier.publicationtitle STUDIES IN APPLIED MATHEMATICS
dc.identifier.publicationvolume 147
dc.identifier.uxxi AR/0000028928
dc.contributor.funder Comunidad de Madrid
 Find Full text

Files in this item

*Click on file's image for preview. (Embargoed files's preview is not supported)

The following license files are associated with this item:

This item appears in the following Collection(s)

Show simple item record